Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 6, 2000, 8:34 PM EDT for Delaware County, Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2000, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 6, 2000, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delaware County, NY, Sullivan County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 070034 FFWBGM NYC025-105-070330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 834 PM EDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK. DELAWARE COUNTY IN CENTRAL NEW YORK. * UNTIL 1130 PM EDT. * AT 830 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM WITH VERY HEAVY RAINFALL FROM NEAR LIBERTY TO ROXBURY. THE THUNDERTSORMS WERE NEARLY STATIONARY. AT 830 PM DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS WERE PRODUCING MODERATE TO HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING IN DELAWARE AND SULLIVAN COUNTIES. IN ROXBURY...LOCAL POLICE REPORTED THAT STREAMS WERE NEAR BANKFULL AND THAT MORE RAIN COULD CAUSE FLOODING PROBLEMS. THERE HAVE ALSO BEEN SCATTERED REPORTS OF FLOODED BASEMENTS ACROSS SULLIVAN COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4154 7496 4154 7460 4235 7451 4241 7494 $$ HOLMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:15 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT TUE JUN 6 2000 RAIN IS TAKING IT/S SWEET TIME EXITING THE FAR ERN ZONES. MUCH OF THE FCST AREA WILL STILL HAVE THE RISK OF A SHWR THIS EVENING...AT LEAST UNTIL THE H5 TROF AXIS PASSES. KBUF 88D IS PRETTY DRY...SO WILL KEEP CHANCE LOW IN THE WEST. SLO CLRG FROM WEST TO EAST OVERNIGHT AND WILL XPCT MAINLY CLR SKIES ALL ZONES BY DAYBREAK. MOIST GROUND MAY RESULT IN SOME FOG...BUT SHRT NGT COMBINED WITH THE DECENT LOW LVL GRADIENT BHD THE SFC LOW SHD KEEP MOST AREAS MIXED. WILL NOT BOTHER WITH FOG IN THE ZONES. HI BASED INV...DRY AIR AT LOW LVLS...AND GOOD MIXING SHD LIMIT CU FRMG TMRW. MSTLY SUNNY SHD HANDLE IT. WRM FNT PUSHES THRU WED NGT INTO THU AS THE UPPER RIDGE BUILDS. NGM MOS POPS ARE CHANCE OVER THE NY ZONES...CLOSE TO LIKELY OVER THE NRN ZONES. AVN IS MUCH DRIER...KEEPING PCPN SVRL HUNDRED MILES NORTH. WITH THE DRY LOW LVL AIR...WILL STICK WITH THE CRNT FCST AND ETA/AVN SOLNS AND KEEP THE FCST DRY FOR NOW. WEEKEND FCST IS TRICKY AS A BACKDOOR COLD FNT TRIES TO DROP IN AND GENERATE SHWRS DESPITE THE 588+ H5 HGTS. WKR ZONE AROUND 230PM...FINALS AROUND 3 PM. .BGM...NONE. MORFORD
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.